fbpx
Monday, November 28, 2022

Health DG: Study shows that severe side effects after Covid-19 vaccination highly unlikely

NewsHealth DG: Study shows that severe side effects after Covid-19 vaccination highly...

According to a study conducted by the Health Ministry, it is found that the benefits of Covid-19 vaccines still outweigh their risks and the rate of severe side effects after vaccination is considered low.

In a statement, Health Director-General (DG) Tan Sri Dr Noor Hisham Abdullah said this the study is based on an interim analysis from February to September last year on 433,674 individuals who received at least one vaccine dose and were admitted into hospital for adverse events of special interest (AESI).

The focus of the study were on incidents as low platelet levels (thrombocytopenia), blood clots in the veins (venous thromboembolism), stroke, heart attack (myocardial infarction), epilepsy and Bell’s Palsy.

Source: Forbes

“The results of the interim analysis show that AESI incidents, which rarely happen, are different according to the Covid-19 vaccine, first and second dose, age group and gender of the vaccine recipient.”

“Nevertheless, the rate of such AESI after vaccination is rather low,” Dr Noor Hisham said.

The ongoing study was conducted by the Institute For Clinical Research (ICR) under the National Institute of Health (NIH) and is known as SafeCovac. The study is on case-based monitoring of adverse events following Covid-19 vaccination.

The research involves recipients of vaccines including Comirnaty (Pfizer), Vaxzevria (AstraZeneca) and CoronaVac (Sinovac).

“The study has concluded that the benefits of Covid-19 vaccines still surpasses the risks and for now, the SafeCovac team is analysing interim data to be published.”

“Its results will be shared with the public soon,” Dr Noor Hisham said.

He also assured the people that the ministry would always monitor the safety of all Covid-19 vaccines given conditional approval in Malaysia to ensure the health and safety of the people.

“If there is any clear evidence that the vaccines are not safe, the ministry will not hesitate to take the necessary action,” he said.

Dr Noor Hisham urged the public to be careful when reading and spreading fake news, especially those from unreliable sources, including the booster dose programme.

He also revealed that there were about 0.1 adverse events following immunisation (AEFI) cases for every 1,000 booster doses.

“Fever, soreness at the injection site, headache and tiredness are among the most frequently reported adverse effects by vaccine recipients,” he said.

Trending now

- Advertisement -

Subscribe to our newsletter!

Recommended for you